Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 213, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 8, 2006, 5:56 PM CDT for Maverick County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2006, 5:56 PM CDT (22:56 UTC)
- Expired
- May 8, 2006, 6:56 PM CDT
- In force
- 60 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Maverick County, TX
The radar
The Laughlin AFB radar (KDFX), 51 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.9 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2525 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 082259
SVREWX
TXC323-090015-
/O.NEW.KEWX.SV.W.0213.060508T2256Z-060509T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
556 PM CDT MON MAY 8 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
MAVERICK
* UNTIL 715 PM CDT
* AT 551 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 12
MILES SOUTHWEST OF QUEMADO...AND MOVING EAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE EAGLE PASS AND EL INDIO.
THIS STORM COULD PRODUCE SEVERE WEATHER IN THE COMMUNITY OF EAGLE
PASS AS EARLY AS 610 PM. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES WITH LITTLE ADVANCE WARNING.
LAT...LON 2907 10064 2888 10072 2856 10062 2845 10012
2908 10013
$$3 follow-up statements
000
WWUS54 KEWX 082315
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
615 PM CDT MON MAY 8 2006
TXC323-090015-
/O.CON.KEWX.SV.W.0213.000000T0000Z-060509T0015Z/
MAVERICK TX-
615 PM CDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR MAVERICK COUNTY...
AT 614 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING BASEBALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR EAGLE PASS...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE EL INDIO.
THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING A TORNADO WITH
LITTLE ADVANCED WARNING. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2907 10064 2888 10072 2856 10062 2845 10012
2908 10013
$$000
WWUS54 KEWX 082330
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
630 PM CDT MON MAY 8 2006
TXC323-090015-
/O.CON.KEWX.SV.W.0213.000000T0000Z-060509T0015Z/
MAVERICK TX-
630 PM CDT MON MAY 8 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR MAVERICK COUNTY...
AT 627 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 6 MILES NORTHEAST OF EAGLE PASS...MOVING
EAST AT 25 MPH.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 2907 10064 2888 10072 2856 10062 2845 10012
2908 10013
$$000
WWUS54 KEWX 082356
SVSEWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
654 PM CDT MON MAY 8 2006
TXC323-090004-
/O.CAN.KEWX.SV.W.0213.000000T0000Z-060509T0015Z/
MAVERICK TX-
654 PM CDT MON MAY 8 2006
...THE SEVERE THUNDERSTORM WARNING FOR MAVERICK COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PRODUCED GOLFBALL SIZED HAIL AND
STRONG WINDS NEAR NORMANDY AT AROUND 635 PM HAS SINCE WEAKENED TO
BELOW SEVERE LEVELS. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
LAT...LON 2907 10064 2888 10072 2856 10062 2845 10012
2908 10013
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 2:42 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 8, 2:42 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 242 PM CDT MON MAY 8 2006 .DISCUSSION...MOST OF THE LOW LEVEL CLOUDINESS HAS ERODED FROM THE AREA ALLOWING TEMPERATURE TO INCREASE RAPIDLY FROM WEST TO EAST. LOW LEVEL SOUTHEAST FLOW CONTINUES TO DRAW UP MOISTURE AND INCREASINGLY UNSTABLE AIR MASS. THE DRYLINE REMAINS OVER WEST TEXAS AND CURRENT STREAMLINE ANALYSIS SUGGEST LESS CONVERGENCE ALONG THE SOUTHERN PORTIONS OF THIS BOUNDARY. SHOWERS AND THUNDERSTORMS ARE STILL POSSIBLE TONIGHT IN THE HILL COUNTRY AND ALONG THE I-35 CORRIDOR. THE UPPER LEVEL SHORTWAVE OVER SOUTHERN CALIFORNIA IS EXPECTED TO MOVE ACROSS WEST TEXAS BY TUESDAY AFTERNOON. THIS DISTURBANCE COMBINED WITH THE UNSTABLE LOW LEVEL AIR AND RESIDUAL BOUNDARIES ACROSS THE REGION WILL LIKELY BE SUFFICIENT FOR SCATTERED THUNDERSTORMS. WARM CONDITIONS WEDNESDAY SHOULD GIVE WAY TO COLD FRONT MOVING INTO THE REGION BY THURSDAY MORNING. LONGER RANGE TRENDS SUGGEST TEMPERATURE SLIGHTLY ABOVE NORMALS AND SLIGHT CHANCE OF PRECIPITATION INTO THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 91 73 91 / 20 40 40 20 AUSTIN BERGSTROM INTL AIRPORT 73 89 70 92 / 20 40 40 20 DEL RIO INTL AIRPORT 75 94 72 96 / 20 30 10 10 SAN ANTONIO INTL AIRPORT 74 90 70 92 / 20 40 40 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 99
Hazardous weather outlook, May 8, 10:30 AM CDT, 7 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1030 AM CDT MON MAY 8 2006 TXZ171>173-183>194-202>209-217>225-228-091100- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1030 AM CDT MON MAY 8 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF STRONG TO SEVERE THUNDERSTORMS ACROSS PARTS OF SOUTH CENTRAL TEXAS. ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN UPPER LEVEL DISTURBANCE WILL APPROACH FROM THE SOUTHWEST LATE TUESDAY. AT THE SAME TIME...A DRYLINE WILL PUSH EAST INTO SOUTH CENTRAL TEXAS. SCATTERED THUNDERSTORMS ARE FORECAST TO DEVELOP ON THE DRYLINE LATE TUESDAY AND CONTINUE INTO TUESDAY NIGHT...WITH SOME BECOMING SEVERE. LOCALIZED FLOODING WILL BE POSSIBLE AS WELL DUE TO THE POTENTIAL FOR HEAVY RAIN OVER AREAS THAT HAVE RECENTLY RECEIVED TWO OR MORE INCHES OF RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TUESDAY. VANSPEYBROECK
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:50 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 85 min |
| May 7, 11:46 PM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Llano | 59 min |
| May 8, 12:19 AM CDT | Severe Thunderstorm Warning | EWX | Burnet | 56 min |
| May 8, 12:38 AM CDT | Severe Thunderstorm Warning | EWX | Kerr | 67 min |
| May 8, 12:45 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 60 min |
| May 8, 12:54 AM CDT | Flash Flood Warning | EWX | Travis, Williamson | 3 hr |
| May 8, 1:02 AM CDT | Severe Thunderstorm Warning | EWX | Travis | 58 min |
| May 8, 1:11 AM CDT | Flash Flood Warning | EWX | Gillespie, Kerr | 3 hr |
| May 8, 1:23 AM CDT | Flash Flood Warning | EWX | Blanco | 3 hr |
| May 8, 1:42 AM CDT | Severe Thunderstorm Warning | EWX | Lee | 63 min |
| May 8, 1:44 AM CDT | Severe Thunderstorm Warning | EWX | Williamson | 24 min |
| May 8, 1:48 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 57 min |
| May 8, 2:42 AM CDT | Severe Thunderstorm Warning | EWX | Comal | 20 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.